It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-09-2009, 08:38 PM   #1
Junior Member
(female)
 
Join Date: Feb 2009
Posts: 22
dingogirl HB User
Tardive Dyskinesia

My finger started moving side to side after being on antipsychotics for a year. I took a product called Pfeiffer Primer III from Health Research Institute. After taking the product for 2 weeks, my finger stopped moving for good.

Last edited by dingogirl; 03-16-2009 at 10:41 PM.

 
Old 03-10-2009, 01:52 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2009
Location: ireland
Posts: 680
irishwriter HB User
Re: Tardive Dyskinesia

Quote:
Originally Posted by dingogirl View Post
I know firsthand that TD is a real threat. My finger started moving side to side after being on antipsychotics for a year (The finger is where TD usually starts) Luckily, my naturopath told me about a vitamin/mineral supplement that can actually help prevent/stop TD. It's called Pfeiffer Primer III from Health Research Institute. After taking the product for 2 weeks, my finger stopped moving for good. To order over the counter, call 630-505-0300.

thanks for informative post. i never knew what td was. at least now if it happens i'll know what it is!

 
Sponsors Lightbulb
   
Old 03-10-2009, 07:00 PM   #3
Junior Member
(female)
 
Join Date: Feb 2009
Posts: 22
dingogirl HB User
Re: Tardive Dyskinesia

Quote:
Originally Posted by irishwriter View Post
thanks for informative post. i never knew what td was. at least now if it happens i'll know what it is!
TD can also be facial ticks.

 
Old 03-10-2009, 07:48 PM   #4
Senior Member
(female)
 
Join Date: Feb 2008
Location: CT. USA
Posts: 203
caitlin122 HB User
Re: Tardive Dyskinesia

I too never heard of TD...thank you for that educational info.

 
Old 03-11-2009, 01:13 AM   #5
Senior Veteran
(female)
 
Join Date: Jan 2009
Location: ireland
Posts: 680
irishwriter HB User
Question Re: Tardive Dyskinesia

Quote:
Originally Posted by dingogirl View Post
TD can also be facial ticks.
i've noticed that when i'm stressed i 'lose control of my face, particuarly my eyes!' happened at tdoc apt the other day. could this be a side effect of anti pshychotics, have been taking different types for over a year?

 
Old 03-11-2009, 06:12 PM   #6
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Tardive Dyskinesia

Do you use Seroquel?

 
Old 03-11-2009, 08:59 PM   #7
Junior Member
(female)
 
Join Date: Feb 2009
Posts: 22
dingogirl HB User
Re: Tardive Dyskinesia

Quote:
Originally Posted by irishwriter View Post
i've noticed that when i'm stressed i 'lose control of my face, particuarly my eyes!' happened at tdoc apt the other day. could this be a side effect of anti pshychotics, have been taking different types for over a year?
I don't know. Ask your doc.

 
Old 03-11-2009, 09:01 PM   #8
Junior Member
(female)
 
Join Date: Feb 2009
Posts: 22
dingogirl HB User
Re: Tardive Dyskinesia

Quote:
Originally Posted by katlin09 View Post
Do you use Seroquel?
If you're talking to me, I use Risperdal.

 
Old 03-11-2009, 09:20 PM   #9
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Tardive Dyskinesia

No, sorry I was asking Irish.

kat

 
Old 03-12-2009, 12:39 AM   #10
Senior Veteran
(female)
 
Join Date: Jan 2009
Location: ireland
Posts: 680
irishwriter HB User
Re: Tardive Dyskinesia

Quote:
Originally Posted by katlin09 View Post
No, sorry I was asking Irish.

kat
no. i have taken zyprexa (beore christmas), and now lamictal and abilify (after christmas) for over a year. pdoc changed dose of lamictal yesterday to 200 moring and 200 evening instead of 400 morning. i missed middle dose of abilify and couldn't take next dose til a little later than usual. started getting twitchy at pdoc appointment ( don't know if he noticed but i was quite 'fidgety'. by ten o'clock i felt like my blood was fizzing and megan told me i was like someone on fast forward!! won't do that again! no i have never taken seroquel but he's talking about adding in epilum in two weeks time.

 
Old 03-12-2009, 06:57 AM   #11
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Tardive Dyskinesia

Quote:
Originally Posted by irishwriter View Post
i've noticed that when i'm stressed i 'lose control of my face, particuarly my eyes!' happened at tdoc apt the other day. could this be a side effect of anti pshychotics, have been taking different types for over a year?
It could be. Muscle spasms are a well-known side effect of antipsychotics. When I used to take a high dose of Risperdal, I had similar problems only in my case, I had difficulty keeping my legs still.
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

 
Old 03-15-2009, 09:38 PM   #12
Junior Member
(female)
 
Join Date: Mar 2009
Location: san antonio, TX, USA
Posts: 22
texastoast HB User
Re: Tardive Dyskinesia

oh man, tardive dyskinesia is serious business. I'd really talk to my doc about these kinds of side effects.
__________________
hashimotos since 2009
on and off livelong depression

 
Old 03-15-2009, 09:45 PM   #13
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Tardive Dyskinesia

Seroquel is also a big culprit, when I took it I could not grasp anything. I would make my cup of tea in the morning and as soon as I picked it up from the counter it would slip right through my hands to the floor, it also caused severe hand tremors, I couldn't even type because my fingers would move all over the keyboard and I couldn't control them.

Now I was on a high dose 450mg, so that may have had something I know, but I'm not sure.

It also doubled my cholesterlo and triglycerides so that was another reason I had to loose it.

kat

 
Old 03-16-2009, 11:46 PM   #14
Junior Member
(female)
 
Join Date: Feb 2009
Posts: 22
dingogirl HB User
Re: Tardive Dyskinesia

Below are the recommended doses for TD. The Pfeiffer Primer III has much lower doses, so it may not help prevent/stop TD afterall.

Preventing TD:
Vitamin B3 (niacin or niacinamide): 3000mg
Vitamin C: 3000mg
B6: 400mg
Vitamin E: 400IU

Treatment of TD with manganese/B3:
Between 15-60mg Mn-chelate
*begin with low dose (i.e. 5mg tid) and increase accordingly to symptoms
*may aggravate dyskinesia at high doses
*Kunin believes that about 20mg/day can also prevent TD
*Vitamin B3 is used in unresponsive cases (divided doses 500-1500mg/day)

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Tardive Dyskensia jonstar Anxiety 2 03-16-2009 11:49 PM
Help for Tardive Dyskinesia dingogirl Schizophrenia 5 03-16-2009 11:48 PM
Benadryl helps prevent Tardive Dyskinesia hastrix Schizophrenia 5 02-27-2008 11:17 AM
Tegretol and Insomnia & Seroquel and fear of Tardive dyskinesia NutshellNutter Bipolar Disorder 2 03-24-2007 09:18 AM
Tardive symptoms have put me to a halt tired06 Bipolar Disorder 4 08-11-2006 07:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), ginger3130 (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (852), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:24 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!